MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 14 FR X 15 CM; CATHETER HEMODIALYSIS NON IMPL

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 14 FR X 15 CM; CATHETER HEMODIALYSIS NON IMPL
Catalog Number CS-12142-F
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned one guidewire and one 18ga introducer needle for analysis.Definite signs of use were observed.Visual analysis of the guidewire confirmed that it was unraveled from the distal end.The coiled section was observed to be lodged inside the needle cannula.The guidewire also contained kinks and bends along the body.The distal j-bend is misshapen but intact.Microscopic examination confirmed the damage and revealed that both welds are full and spherical.The kink in the guidewire was measured at 342mm from the proximal tip.The bends were at 32mm, 58mm, and 89mm from the proximal tip.The overall length of the guidewire core wire measured 700mm which is within the specification limits of 694mm - 706mm per the guidewire product drawing.The outer diameter of the guide wire measured 0.95mm which is within the specification limits of 0.94mm - 0.965mm per the guidewire product drawing.The length of the introducer needle measured 2.75", which is within the specification limits of 2.732" - 2.792" per the needle product drawing.The outer diameter (od) of the needle measured 0.05", which is within the specification limits of 0.0495" - 0.0505" per the needle product drawing.The inner diameter of the needle measured 0.041", which is also within the specification limits of 0.041" - 0.043" per the needle product drawing.A long pin gage was inserted through the bevel end of the needle to dislodge the guidewire from the needle cannula.A build-up of biomaterial was present.A lab inventory guidewire was used to test the introducer needle per ifu statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." no resistance was encountered.Functional inspection of the guide wire could not be performed due to the damage.A manual tug test confirmed that the proximal weld is secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The ifu also states, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The customer report of guidewire unraveling was confirmed by investigation of the returned sample.The core wire was broken adjacent to the distal weld.No manufacturing defects were found during this investigation.Arrow guidewires of this size are designed and m anufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guidewire kinking.Guidewire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that "swg defective stuck in needle".Additional information reported that the guidewire was "skewered" by the puncture needle, making it impossible to disassemble.As a result, another guidewire had to resolve the issue.The patient is fine and had no harm or injury.

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 14 FR X 15 CM
Common Device Name
CATHETER HEMODIALYSIS NON IMPL
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key21055040
Report Number3006425876-2025-00003
Device Sequence Number18306922
Product Code MPB
UDI-Device Identifier00801902100122
UDI-Public(01)00801902100122(11)240909(17)290831(10)71F24J0212(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K991431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-12142-F
Device Lot Number71F24J0212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Initial Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHRONIC DIALYSIS.
Patient SexUnknown